MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ULTRAFLOW II I/A HANDPIECE; CATHETER, IRRIGATION

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ULTRAFLOW II I/A HANDPIECE; CATHETER, IRRIGATION
Catalog Number 8065751795
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Vitreous Loss (2142); Capsular Bag Tear (2639); Intraocular Pressure Decreased (4468)
Date of Event 02/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during a cataract surgery, a metallic fragment has been disconnected and entered the patient's eye which leading to complications such as capsular bag break, displacement of the vitreo from the back segment to the anterior chamber and decrease of intraocular pressure.No system message was displayed.The surgery was completed by removal of fragment.The patient underwent anterior vitrectomy with intraocular lens insertion in the capsular groove, a scleral correct point with nylon was necessary.
 
Additional Manufacturer Narrative
A sample was not received at the manufacturing site for evaluation for the report of metallic fragment in patient's eye and capsular bag break; therefore, the condition of the product could not be verified.The product was processed and released according to the product¿s acceptance criteria.A sample was not received at the manufacturing site and the product was processed and released according to the product¿s acceptable criteria, therefore; the root cause for the customer complaint issue cannot be determined.The exact root cause for this complaint is unknown, therefore, specific action with regards to this complaint cannot be taken.All reusable handpieces and i/a tips are 100% visually inspected and functionally tested prior to being released from the manufacturing facility.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
ULTRAFLOW II I/A HANDPIECE
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
MDR Report Key11536810
Report Number2523835-2021-00098
Device Sequence Number3844660
Product Code GBX
UDI-Device Identifier00380657517954
UDI-Public00380657517954
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K910245
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065751795
Device Lot Number273765M
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer05/03/2021
Initial Report FDA Received Date03/21/2021
Supplement Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR